Hail, Bell
- When
- June 5, 6:10 PM CST
- Where
- Bell County, Nolanville
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.080, -97.620
Dime sized hail was reported in Nolanville.
Scattered afternoon thunderstorms developed in an unstable environment with several weak boundaries lying across the area. One storm in Bell County produced dime sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Scattered afternoon thunderstorms developed in an unstable environment with several weak boundaries lying across the area. One storm in Bell County produced dime sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 5, 5:40 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 640 PM CDT TUE JUN 5 2012 .AVIATION... A DEVELOPING UPPER LEVEL LOW...JUST NORTHWEST OF KMAF...WILL MOVE INTO THE PANHANDLE TONIGHT AS A WEAK SURFACE BOUNDARY EXTENDS FROM THE PANHANDLE TO NORTHWEST LOUISIANA TONIGHT THROUGH WEDNESDAY. THIS BOUNDARY WILL BE THE MAIN FOCUS FOR TSRA DEVELOPMENT THE NEXT 24-30 HOURS. PULSE STORMS OVER THE NORTHERN METROPLEX HAVE PUT OUT OUTFLOW BOUNDARIES WHICH MAY CAUSE ADDITIONAL DEVELOPMENT FOR THE NEXT HOUR OR SO. DECIDED TO LOWER/REMOVE CONVECTION CHANCES AT KAFW/KFTW/KDFW/KDAL FOR THIS EVENING....BUT WILL UPDATE IF ADDITIONAL ACTIVITY FLARES UP CLOSE BY. CONVECTIVE COMPLEX ACROSS OKLAHOMA WILL LIKELY RESULT IN LATE NIGHT CONVECTION POTENTIAL FOR THE METROPLEX AIRPORTS AND HAVE MAINTAINED VCTS 07-13 UTC. NEXT BEST CHANCE WILL BE WEDNESDAY MID TO LATE AFTERNOON AND OVERNIGHT WHEN LOCAL COVERAGE SHOULD BE HIGHER AND HEAVY RAINFALL MORE LIKELY. CONTINUE VFR WITH LIGHT NORTHEAST TO SOUTHEAST WINDS. AS FOR KACT...DO NOT EXPECT ANY ACTIVITY THIS EVENING OR OVERNIGHT AT THE AIRPORT...BUT CURRENT HILL COUNTRY ACTIVITY WILL HAVE TO BE MONITORED FOR ANY EASTWARD MOVEMENT. OTHERWISE...VFR WITH LIGHT SOUTHEAST FLOW AND A BETTER CHANCE FOR VCTS OR TSRA WEDNESDAY MID TO LATE AFTERNOON. 75 && .PREV DISCUSSION... /ISSUED 402 PM CDT TUE JUN 5 2012/ CONVECTION OVER THE PANHANDLE LAST NIGHT HAS SPAWNED A SIGNIFICANT MCV. EFFECTIVELY ERODING THE RIDGE IN THE MID LEVELS...THE FEATURE IS ABLE TO BE ACCURATELY RESOLVED WITH SYNOPTIC SCALE MODELS. THE UPPER RIDGE REMAINS ALOFT BUT WILL HAVE A TENDENCY TO MOVE EAST TOWARD THE MID-LEVEL THERMAL RIDGE. THE STEERING FLOW WILL REMAIN RELATIVELY WEAK...BUT THERE SHOULD BE ENOUGH WESTERLY FLOW IN THE WAKE OF THE UPPER RIDGE TO GUIDE THE MID-LEVEL WHIRL SLOWLY TO THE EAST AS WELL. GUIDANCE CONCURS...AND CONSIDERING THE SUBTLETY OF THE INFLUENCES INVOLVED...THE SOLUTIONS ARE REMARKABLY SIMILAR... DRIFTING THE FEATURE TOWARD NORTH TEXAS OVER THE NEXT 48 HOURS. THE SPIRAL HAS GENERATED AFTERNOON SHOWERS AND THUNDERSTORMS... WITH ADDITIONAL DEVELOPMENT ALONG THE OLD FRONTAL BOUNDARY...WHICH IS DRAPED ACROSS SOUTHWESTERN OKLAHOMA. BOUNDARIES ABOUND ON FWS 88D IMAGERY. NORTH AND CENTRAL TEXAS REMAIN UNCAPPED...BUT THE LOW-LEVEL FLOW IS SO WEAK THAT NEAR-BOUNDARY CONVERGENCE HAS BEEN LARGELY INADEQUATE TO ALLOW FOR MUCH INITIATION. IN ADDITION... MID-LEVEL SUBSIDENCE MAY BE TOO MUCH TO OVERCOME IN MANY AREAS. GREATER POTENTIAL FOR CONVECTION WILL BE LATE TONIGHT INTO WEDNESDAY MORNING AS THE ONGOING CONVECTION AND ASSOCIATED VORT MAX PROPAGATES SOUTHEASTWARD. THE FEATURE WILL HAVE ITS GREATEST IMPACT ON NORTH TEXAS WEDNESDAY THROUGH THURSDAY. EXPECT A CLASSIC WARM CORE LOW REGIME...WITH A CONSISTENT DIURNAL CYCLE OF WIDESPREAD SCATTERED CONVECTION DURING THE AFTERNOON AND EARLY EVENING...AND MORE CONCENTRATED NOCTURNAL CORE RAINS LATE NIGHT INTO THE MORNING HOURS...WITH RELATIVE LULLS IN BETWEEN EACH PHASE. HIGH TEMPS SHOULD REMAIN IN THE 80S THROUGH FRIDAY...WITH EXTENSIVE CLOUD COVER AND INTERMITTENT PRECIP. TEMPS WILL BE GREATLY DEPENDENT ON THE EXTENT OF PRECIP...AND SOME RAIN- SOAKED LOCATIONS IN WESTERN ZONES MAY FAIL TO REACH 80 DEGREES ON THURSDAY. AS HAS BEEN ADDRESSED PREVIOUSLY...HIGH PW VALUES AND WEAK FLOW OFTEN YIELD SLOW-MOVING CLUSTERS OF HEAVY RAIN. INITIALLY...ONLY LOCALIZED FLOODING ARE EXPECTED. 850MB FLOW GETS BETTER ORGANIZED ON THURSDAY...AT WHICH POINT CUMULATIVE RAINFALL MAY RESULT IN FLASH FLOODING. AS SUCH...WILL REFRAIN FROM ISSUING ANY WATCH AT THIS TIME. THE MOIST ADVECTION IS STILL TOO LIMITED TO MAXIMIZE PRECIPITATION EFFICIENCY...BUT WITH PW VALUES NEARING 2 INCHES... LOCALLY HEAVY RAIN COULD EASILY YIELD ISOLATED EVENT TOTALS IN EXCESS OF 3 INCHES. QPF GRIDS SHOW EVENT TOTALS OF GENERALLY 1 TO 1.5 INCHES. HEAVIEST TOTALS (2 TO 3 INCHES) ARE EXPECTED TO BE IN WESTERN ZONES. THE SYSTEM WILL BE SLOW TO EXIT...BUT PRECIP CHANCES WILL TAPER OFF LATE IN THE WEEK AND INTO THE WEEKEND. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 87 71 88 70 / 50 50 60 50 40 WACO, TX 71 88 71 87 69 / 40 30 60 50 50 PARIS, TX 70 87 66 86 64 / 40 30 40 30 20 DENTON, TX 71 87 70 87 67 / 50 50 60 50 40 MCKINNEY, TX 71 87 68 87 66 / 50 40 60 50 30 DALLAS, TX 75 88 71 87 69 / 50 40 60 50 40 TERRELL, TX 72 87 69 87 67 / 50 40 50 40 40 CORSICANA, TX 73 87 71 85 69 / 50 40 60 40 50 TEMPLE, TX 71 88 71 85 68 / 40 30 60 50 50 MINERAL WELLS, TX 69 86 67 83 67 / 60 60 60 60 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 654 PM CDT TUE JUN 5 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061216- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 654 PM CDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TONIGHT...WITH THE BEST CHANCES BEING NORTHWEST OF A LAMPASAS...TO WAXAHACHIE...TO BONHAM LINE AFTER MIDNIGHT. SOME OF THE THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING OF LOW-LYING ROADWAYS AND CREEKS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS ALL OF NORTH TEXAS WEDNESDAY THROUGH FRIDAY...AND THEN ACROSS THE SOUTHERN HALF OF THE AREA SATURDAY. THE THREAT FOR HEAVY RAINFALL AND FLOODING ISSUES WILL CONTINUE...MAINLY THROUGH THURSDAY. THE THREAT OF SEVERE STORMS WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 437 PM CDT TUE JUN 5 2012 TXZ103-052200- DENTON TX- 437 PM CDT TUE JUN 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN DENTON COUNTY AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTH OF GRAPEVINE...STATIONARY. CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...BARTONVILLE... COPPER CANYON...CORINTH...CORRAL CITY...DOUBLE OAK...FLOWER MOUND... HICKORY CREEK...HIGHLAND VILLAGE...JUSTIN...LAKE DALLAS... NORTHLAKE...ROANOKE AND SHADY SHORES. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3321 9701 3299 9700 3300 9740 3323 9737 TIME...MOT...LOC 2136Z 180DEG 0KT 3297 9708
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 446 PM CDT TUE JUN 5 2012 TXZ104-105-120-052215- HUNT TX-ROCKWALL TX-COLLIN TX- 446 PM CDT TUE JUN 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN COLLIN COUNTY SOUTHWESTERN HUNT COUNTY NORTHEASTERN ROCKWALL COUNTY AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF GREENVILLE...MOVING EAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS... FARMERSVILLE...FATE...GREENVILLE AND ROYSE CITY. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3320 9601 3285 9617 3291 9641 3321 9639 TIME...MOT...LOC 2146Z 288DEG 3KT 3303 9628
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CDT TUE JUN 5 2012
TXZ091-092-052215-
MONTAGUE TX-COOKE TX-
452 PM CDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN COOKE COUNTY
NORTHEASTERN MONTAGUE COUNTY
AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF NOCONA...MOVING NORTHEAST AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE LINDSAY...MUENSTER AND ST.
JO.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3395 9758 3391 9759 3392 9748 3389 9744
3383 9744 3383 9737 3388 9734 3389 9730
3387 9726 3353 9717 3350 9745 3388 9780
3399 9769 3399 9764
TIME...MOT...LOC 2152Z 224DEG 3KT 3381 9755SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CDT TUE JUN 5 2012
TXZ107-052245-
HOPKINS TX-
517 PM CDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN HOPKINS COUNTY
AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF SULPHUR SPRINGS...MOVING
WEST AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CUMBY...SULPHUR SPRINGS AND
COOPER LAKE PARK SOUTH SULPHUR.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3298 9548 3299 9584 3322 9585 3328 9577
3330 9572 3331 9565 3336 9559 3333 9550
TIME...MOT...LOC 2218Z 104DEG 2KT 3309 9575SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT TUE JUN 5 2012
TXZ092-103-052245-
DENTON TX-COOKE TX-
522 PM CDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COOKE COUNTY
NORTHWESTERN DENTON COUNTY
AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF SANGER...MOVING SOUTHEAST AT
5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE LINDSAY AND SANGER.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3328 9715 3327 9737 3331 9739 3343 9738
3344 9748 3361 9749 3368 9716
TIME...MOT...LOC 2222Z 300DEG 5KT 3343 9730The Ft Hood radar (KGRK), 46 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
1 hail. Local standard time, as filed.
Dime sized hail was reported in Nolanville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386259.